Jump to ContentJump to Main Navigation
Show Summary Details
In This Section

Groups Complexity Cryptology

Managing Editor: Shpilrain, Vladimir / Weil, Pascal

Editorial Board Member: Blackburn, Simon R. / Conder, Marston / Dehornoy, Patrick / Eick, Bettina / Fine, Benjamin / Gilman, Robert / Grigoriev, Dima / Ko, Ki Hyoung / Kreuzer, Martin / Mikhalev, Alexander V. / Myasnikov, Alexei / Roman'kov, Vitalii / Rosenberger, Gerhard / Sapir, Mark / Schäge, Sven / Thomas, Rick / Tsaban, Boaz / Capell, Enric Ventura

2 Issues per year


CiteScore 2016: 0.35

SCImago Journal Rank (SJR) 2015: 1.208
Source Normalized Impact per Paper (SNIP) 2015: 2.294

Mathematical Citation Quotient (MCQ) 2015: 0.48

Online
ISSN
1869-6104
See all formats and pricing
In This Section

Authenticated commutator key agreement protocol

Alexander Ushakov
  • Stevens Institute of Technology, Hoboken, NJ 07030, United States of America
  • Email:
Published Online: 2016-10-11 | DOI: https://doi.org/10.1515/gcc-2016-0011

Abstract

The original commutator key agreement (CKA) protocol is a two party anonymous key agreement protocol invented by I. Anshel, M. Anshel and D. Goldfeld. In this paper we propose a modification of the CKA protocol with mutual authentication without introducing any additional computational assumptions. In addition, we propose a new zero-knowledge Feige–Fiat–Shamir-type authentication protocol.

Keywords: Group-based cryptography; commutator key agreement; zero knowledge authentication

MSC 2010: 94A60; 68W30

References

  • [1]

    Anshel I., Anshel M. and Goldfeld D., An algebraic method for public-key cryptography, Math. Res. Lett. 6 (1999), no. 3–4, 287–291.

  • [2]

    Blackburn S., Cid C. and Mullan C., Group theory in cryptography, preprint 2010, http://arxiv.org/abs/0906.5545.

  • [3]

    Blake-Wilson S. and Menezes A., Authenticated diffie-hellman key agreement protocols, Proceedings of the Selected Areas in Cryptography, Lecture Notes in Comput. Sci. 1556, Springer, London (1998), 339–361.

  • [4]

    Boyd C. and Mathuria A., Protocols for Authentication and Key Establishment, Springer, Berlin, 2003.

  • [5]

    Chaturvedi A. and Lal L., An authenticated key agreement protocol using conjugacy problem in braid groups, Internat. J. Network Security 6 (2008), no. 2, 181–184.

  • [6]

    Chaturvedi A. and Shukla V., Tripartite key agreement protocol using conjugacy problem in braid groups, Int. J. Comput. Appl. 31 (2011), no. 1, 1–4.

  • [7]

    Chaturvedi A. and Sundar V., A secure key agreement protocol using braid groups, Int. J. Adv. Network. Appl. 1 (2010), no. 5, 327–330.

  • [8]

    Dehornoy P., Braid-based cryptography, Group Theory, Statistics, and Cryptography, Contemp. Math. 360, American Mathematical Society, Providence (2004), 5–33.

  • [9]

    Diffie W. and Hellman M. E., New directions in cryptography, IEEE Trans. Inform. Theory 22 (1976), 644–654.

  • [10]

    Dwivedi A. and Ojha D., A key agreement protocol using non-abelian group, Int. J. Adv. Network. Appl. 2 (2011), no. 4, 780–783.

  • [11]

    Feige U., Fiat A. and Shamir A., Zero knowledge proofs of identity, STOC ’87: Proceedings of the Nineteenth Annual ACM Conference on Theory of Computing, ACM, New York (1987), 210–217.

  • [12]

    Garber D., Kaplan S., Teicher M., Tsaban B. and Vishne U., Length-based conjugacy search in the braid group, Algebraic Methods in Cryptography, Contemp. Math. 418, American Mathematical Society, Providence (2006), 75–88.

  • [13]

    Goldreich O., Zero-knowledge twenty years after its invention, preprint 2002, http://www.wisdom.weizmann.ac.il/~oded/zk-tut02.html.

  • [14]

    Grigoriev D. and Shpilrain V., Authentication from matrix conjugation, Groups Complex. Cryptol. 1 (2009), 199–206.

  • [15]

    Grigoriev D. and Shpilrain V., Authentication schemes from actions on graphs, groups, or rings, Ann. Pure Appl. Logic 162 (2010), 194–200.

  • [16]

    Hofheinz D. and Steinwandt R., A practical attack on some braid group based cryptographic primitives, Advances in Cryptology – PKC 2003, Lecture Notes in Comput. Sci. 2567, Springer, Berlin (2003), 187–198.

  • [17]

    Hughes J. and Tannenbaum A., Length-based attacks for certain group based encryption rewriting systems, preprint 2003, http://front.math.ucdavis.edu/0306.6032.

  • [18]

    Ko K. H., Lee S. J., Cheon J. H., Han J. W., Kang J. and Park C., New public-key cryptosystem using braid groups, Advances in Cryptology – CRYPTO 2000, Lecture Notes in Comput. Sci. 1880, Springer, Berlin (2000), 166–183.

  • [19]

    Lee E. and Park J. H., Cryptanalysis of the public key encryption based on braid groups, Advances in Cryptology – EUROCRYPT 2003, Lecture Notes in Comput. Sci. 2656, Springer, Berlin (2003), 477–490.

  • [20]

    Lee H., Lee H.-S. and Lee Y.-R., An authenticated group key agreement protocol on braid groups, preprint 2003, http://eprint.iacr.org/2003/018.

  • [21]

    Lyndon R. and Schupp P., Combinatorial Group Theory, Classics Math., Springer, Berlin, 2001.

  • [22]

    Magnus W., Karrass A. and Solitar D., Combinatorial Group Theory, Springer, Berlin, 1977.

  • [23]

    Miasnikov A. G., Shpilrain V. and Ushakov A., A practical attack on some braid group based cryptographic protocols, Advances in Cryptology – CRYPTO 2005, Lecture Notes in Comput. Sci. 3621, Springer, Berlin (2005), 86–96.

  • [24]

    Miasnikov A. G., Shpilrain V. and Ushakov A., Random subgroups of braid groups: An approach to cryptanalysis of a braid group based cryptographic protocol, Advances in Cryptology – PKC 2006, Lecture Notes in Comput. Sci. 3958, Springer, Berlin (2006), 302–314.

  • [25]

    Miasnikov A. G., Shpilrain V. and Ushakov A., Group-Based Cryptography, Adv. Courses Math. CRM Barcelona, Birkhäuser, Basel, 2008.

  • [26]

    Miasnikov A. G., Shpilrain V. and Ushakov A., Non-Commutative Cryptography and Complexity of Group-Theoretic Problems, Math. Surveys Monogr. 177, American Mathematical Society, Providence, 2011.

  • [27]

    Miasnikov A. G. and Ushakov A., Random subgroups and analysis of the length-based and quotient attacks, J. Math. Crypt. 2 (2008), 29–61.

  • [28]

    Mosina N. and Ushakov A., Mean set attack: Cryptanalysis of Sibert et al. authentication protocol, J. Math. Crypt. 4 (2010), 149–174.

  • [29]

    Mosina N. and Ushakov A., Strong law of large numbers on graphs and groups, Groups Complex. Cryptol. 3 (2011), 67–103.

  • [30]

    Myasnikov A. D. and Ushakov A., Length based attack and braid groups: Cryptanalysis of Anshel–Anshel–Goldfeld key exchange protocol, Advances in Cryptology – PKC 2007, Lecture Notes in Comput. Sci. 4450, Springer, Berlin (2007), 76–88.

  • [31]

    Sakalauskas L., Tvarijonas P. and Raulynaitis A., Key agreement protocol (kap) using conjugacy and discrete logarithm problems in group representation level, Informatica 18 (2007), 115–124.

  • [32]

    Shpilrain V. and Ushakov A., Thompson’s group and public key cryptography, Applied Cryptography and Network Security – ACNS 2005, Lecture Notes in Comput. Sci. 3531, Springer, Berlin (2005), 151–164.

  • [33]

    Shpilrain V. and Ushakov A., A new key exchange protocol based on the decomposition problem, Algebraic Methods in Cryptography, Contemp. Math. 418, American Mathematical Society, Providence (2006), 161–167.

  • [34]

    Shpilrain V. and Ushakov A., The conjugacy search problem in public key cryptography: Unnecessary and insufficient, Appl. Algebra Engrg. Comm. Comput. 17 (2006), 285–289.

  • [35]

    Shpilrain V. and Ushakov A., An authentication scheme based on the twisted conjugacy problem, ACNS 2008, Lecture Notes in Comput. Sci. 5037, Springer, Berlin (2008), 366–372.

  • [36]

    Sibert H., Dehornoy P. and Girault M., Entity authentication schemes using braid word reduction, Discrete Appl. Math. 154 (2006), 420–436.

  • [37]

    Sidelnikov V. M., Cherepnev M. A. and Yaschenko V. Y., Systems of open distribution of keys on the basis of noncommutative semigroups, Russian Acad. Sci. Dokl. Math. 48 (1994), 384–386.

About the article

Received: 2016-02-18

Published Online: 2016-10-11

Published in Print: 2016-11-01


Funding Source: National Science Foundation

Award identifier / Grant number: DMS-1318716

This work was partially supported by NSF grant DMS-1318716.



Citation Information: Groups Complexity Cryptology, ISSN (Online) 1869-6104, ISSN (Print) 1867-1144, DOI: https://doi.org/10.1515/gcc-2016-0011. Export Citation

Comments (0)

Please log in or register to comment.
Log in